Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 114, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 7, 2006, 7:50 AM MST for Pima County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2006, 7:50 AM MST (14:50 UTC)
- Expired
- Sep 7, 2006, 8:45 AM MST
- In force
- 55 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 39 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 2.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 071457
FFWTWC
AZC019-071645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
750 AM MST THU SEP 7 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...MARANA...GREEN
VALLEY
* UNTIL 945 AM MST
* AT 750 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE MODERATE TO HEAVY RAINFALL ACROSS EASTERN PIMA COUNTY
INCLUDING THE GREATER TUCSON AREA. RADAR RAINFALL ESTIMATES EXCEEDED
2 INCHES IN SOME LOCATIONS WITH SEVERAL GAGE REPORTS BETWEEN 1 AND 2
INCHES AROUND THE CITY. EXPECT FLOODING OF WASHES WITH WIDESPREAD
STREET FLOODING AS HEAVY RUNOFF CONTINUES THIS MORNING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCSON...
SABINO CANYON...MOUNT LEMMON/SUMMERHAVEN...GREEN VALLEY...
SAHUARITA...CATALINA AND RINCON FOOTHILLS LOCATIONS.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
LAT...LON 3176 11115 3174 11049 3250 11050 3250 11137
3200 11136
$$
WEATHER.GOV/TUCSON1 follow-up statement
000
WGUS75 KTWC 071541
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
836 AM MST THU SEP 7 2006
AZC019-071645-
PIMA AZ-
836 AM MST THU SEP 7 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM MST FOR
EASTERN PIMA COUNTY...
AT 835 AM MST...RAINFALL RATES HAD GREATLY DIMINISHED ACROSS MOST OF
EASTERN PIMA COUNTY...WITH MODERATE RAINFALL REMAINING OVER PORTIONS
OF THE CATALINAS AND RINCONS AND GENERALLY LIGHT ELSEWHERE. EARLIER
WIDESPREAD HEAVY RAINFALL WAS NOTED WITH RADAR RAINFALL ESTIMATES
EXCEEDING 2 INCHES IN SOME LOCATIONS AND SEVERAL GAGE REPORTS
BETWEEN 1.5 AND 2 INCHES AROUND THE CITY. EXPECT FLOODING OF WASHES
WITH WIDESPREAD STREET FLOODING AS HEAVY RUNOFF CONTINUES THIS
MORNING.
NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP
TO ALLOW FOR SAFE PASSAGE. MOST FLOOD RELATED DEATHS OCCUR IN
AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
LAT...LON 3176 11115 3174 11049 3250 11050 3250 11137
3200 11136
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 2:15 AM MST, 5 hours 35 minutes earlier.
Area forecast discussion, Sep 7, 2:15 AM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 AM MST THU SEP 7 2006 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE STATE TODAY AND TONIGHT AND BRING SCATTERED HEAVY SHOWERS AND THUNDERSTORMS TO THE REGION. ADDITIONAL WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA ON FRIDAY KEEPING CONDITIONS UNSETTLED. ENOUGH MOISTURE WILL REMAIN ACROSS THE AREA THIS WEEKEND FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS WITH SOME DRYING POSSIBLE NEXT WEEK. && .DISCUSSION...YUMA AND PHOENIX RADARS THIS MORNING HAVE BEEN LIT UP WITH SCATTERED STRONG THUNDERSTORMS AND LOCALLY HEAVY RAIN ACROSS MARICOPA/YUMA AND LA PAZ COUNTIES. THIS ACTIVITY CONTINUES TO PUSH EAST INTO WESTERN PIMA COUNTY AS OF 2 AM...BUT HAVE STARTED TO WEAKEN IN STRENGTH A BIT. ALL THIS ACTIVITY IS ASSOCIATED WITH AN UPPER LEVEL TROUGH AND JET DYNAMICS THAT IS MOVING INTO WESTERN ARIZONA THIS MORNING. THIS FEATURE WILL CONTINUE TO MOVE ACROSS THE STATE TODAY AND DEEPEN A BIT AS IT MOVES EAST. SO LOOK FOR SCATTERED HEAVY SHOWERS AND THUNDERSTORMS TO SPREAD/DEVELOP ACROSS SOUTHEAST ARIZONA TODAY. HIGH TEMPERATURES WILL ALSO BE A CHALLENGE TODAY AND HAVE CUT THEM BACK SEVERAL DEGREES FROM EARLIER FORECAST. THE MAIN PART OF THE UPPER LEVEL TROUGH WILL BE IN NEW MEXICO FRIDAY MORNING BUT WEAK DISTURBANCES MOVING IN ON THE BACK SIDE OF SYSTEM WILL WORK ON MOISTURE FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TONIGHT AND INTO FRIDAY. A BIT OF DRYING THIS WEEKEND WITH LESS AREAL COVERAGE OF STORMS AND HIGH TEMPERATURES REBOUNDING A BIT. A STRONGER UPPER LEVEL TROUGH WILL MOVE INTO THE FOUR CORNERS REGION EARLY NEXT WEEK AND WORK ON MOISTURE FOR ISOLATED TO SCATTERED ACTIVITY MONDAY AND TUESDAY. IF GFS MODEL IS CORRECT THIS SYSTEM WILL DEEPEN IN NEW MEXICO ON WEDNESDAY BRINGING A DRIER NORTHWEST FLOW ALOFT WHICH MAY BE THE BEGINNING TO THE END OF THE 2006 THUNDERSTORM SEASON. STAY TUNED. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 7, 3:40 AM MST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 340 AM MST THU SEP 7 2006 AZZ029-031>034-081400- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 340 AM MST THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PINAL...PIMA AND SANTA CRUZ COUNTIES OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH MOVING THROUGH THE STATE TODAY AND TONIGHT WILL BRING SCATTERED HEAVY SHOWERS AND THUNDERSTORMS TO THE AREA. MAIN THREAT FROM THE STORMS TODAY WILL BE HEAVY RAIN WITH THE HEAVY SHOWERS PRODUCING RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES. THIS MAY LEAD TO SOME LOCALIZED FLOODING PROBLEMS. CAN NOT ALSO RULE OUT A WIND GUST OR TWO NEAR 50 MPH WITH AFTERNOON STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IT WILL REMAIN UNSETTLED ON FRIDAY AS THE UPPER TROUGH STARTS TO MOVE EAST OF THE AREA. AGAIN THE MAIN THREAT FROM STORMS WILL BE HEAVY RAIN THAT MAY CAUSE LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-035-081400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 340 AM MST THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COCHISE...GRAHAM AND GREENLEE COUNTIES OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH MOVING THROUGH THE STATE TODAY AND TONIGHT WILL BRING SCATTERED HEAVY SHOWERS AND THUNDERSTORMS TO THE AREA. MAIN THREAT FROM THE STORMS TODAY WILL BE HEAVY RAIN WITH THE HEAVY SHOWERS PRODUCING RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES. THIS MAY LEAD TO SOME LOCALIZED FLOODING PROBLEMS. CAN NOT ALSO RULE OUT A WIND GUST OR TWO NEAR 50 MPH WITH AFTERNOON STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IT WILL REMAIN UNSETTLED ON FRIDAY AS THE UPPER TROUGH STARTS TO MOVE EAST OF THE AREA. AGAIN THE MAIN THREAT FROM STORMS WILL BE HEAVY RAIN THAT MAY CAUSE LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:07 AM MST | Flash Flood Warning | TWC | Pima | 53 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.